Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 152, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 6, 2015, 5:48 PM EDT for 7 counties in South Carolina; Burke County, Richmond County, Georgia. It was in force for 57 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2015, 5:48 PM EDT (21:48 UTC)
- Expired
- Aug 6, 2015, 6:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Burke County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Edgefield County, SC, Lexington County, SC, Orangeburg County, SC, Saluda County, SC
The radar
The Charleston,SC radar (KCLX), 82 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 5:48 PM EDT | TSTM WND DMG | 7 E Jackson, SC | SHERIFF REPORTED TREES DOWN EAST OF JACKSON. |
| Aug 6, 5:54 PM EDT | TSTM WND DMG | 10 Sse Monetta, SC | SHERIFF REPORTED TREES DOWN ALONG THE NORTHERN END OF AIKEN COUNTY. |
| Aug 6, 6:05 PM EDT | TSTM WND DMG | 4 Sse Pelion, SC | 2 TREES IN ROADWAY US 178 SOUTH OF PELION. TIME ESTIMATED BY RADAR. |
| Aug 6, 6:24 PM EDT | TSTM WND DMG | Snelling, SC | DISPATCH REPORTED POWERLINES DOWN IN SNELLING. |
| Aug 6, 6:36 PM EDT | TSTM WND DMG | Springfield, SC | DISPATCH REPORTED POWERLINES DOWN IN SPRINGFIELD. |
| Aug 6, 6:54 PM EDT | TSTM WND DMG | 1 Nne Livingston, SC | DISPATCH REPORTED A COUPLE OF TREES DOWN BETWEEN NORTH AND NEESES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 3:20 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
778
WUUS52 KCAE 062148
SVRCAE
GAC033-245-SCC003-009-011-037-063-075-081-062245-
/O.NEW.KCAE.SV.W.0152.150806T2148Z-150806T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
548 PM EDT THU AUG 6 2015
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN RICHMOND COUNTY IN EAST CENTRAL GEORGIA...
BURKE COUNTY IN EAST CENTRAL GEORGIA...
BARNWELL COUNTY IN CENTRAL SOUTH CAROLINA...
AIKEN COUNTY IN CENTRAL SOUTH CAROLINA...
SOUTHERN LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA...
SOUTH CENTRAL SALUDA COUNTY IN CENTRAL SOUTH CAROLINA...
SOUTHEASTERN EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA...
NORTHWESTERN ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA...
NORTHWESTERN BAMBERG COUNTY IN CENTRAL SOUTH CAROLINA...
* UNTIL 645 PM EDT
* AT 548 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES
SOUTH OF PROSPERITY TO NEAR GARFIELD...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
AIKEN...NORTH AUGUSTA...WAYNESBORO...BARNWELL...DENMARK...
BELVEDERE...AUGUSTA...CLEARWATER...SAVANNAH RIVER SITE...
HEPHZIBAH...WILLISTON...BLACKVILLE...JOHNSTON...NEW ELLENTON...
JACKSON...SARDIS...RIDGE SPRING...MIDVILLE...GLOVERVILLE AND
BURNETTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...ALSO USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3283 8231 3303 8228 3387 8176 3379 8106
3375 8106 3378 8101 3377 8095 3371 8104
3365 8100 3312 8120 3311 8136 3316 8154
3310 8162 3304 8156 3305 8154 3304 8154
3291 8176 3295 8186 3292 8208 3281 8215
TIME...MOT...LOC 2148Z 269DEG 24KT 3409 8155 3269 8210
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 5:40 PM EDT, 8 minutes earlier.
Area forecast discussion, Aug 6, 5:40 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 540 PM EDT THU AUG 6 2015 .SYNOPSIS... AN UPPER TROUGH AND INCREASING MOISTURE WILL LEAD TO GREATER PRECIPITATION CHANCES TODAY INTO FRIDAY...FOLLOWED BY DRIER AIR RETURNING FOR THE WEEKEND. A FRONT MAY AFFECT THE REGION EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SHOWER AND THUNDERSTORM ACTIVITY CONTINUES TO INCREASE ACROSS THE AREA AS THE LINE OF CONVECTION MOVES INTO THE AREA FROM THE WEST. SEVERAL OF THE THUNDERSTORMS HAVE REACHED SEVERE LIMITS WITH ALL REPORTS THUS FAR COMING FROM DAMAGING WINDS. HAVE BEEN ISOLATED REPORTS OF SMALL HAIL WITH THE LARGEST SIZE SO FAR BEING ONE HALF INCH. LINE OF THUNDERSTORMS CURRENTLY WITH THE TROUGH RUN FROM CENTRAL NEWBERRY COUNTY THROUGH BURKE COUNTY. EXPECT THE THUNDERSTORMS TO CONTINUE MARCHING ACROSS THE AREA OVER THE NEXT SEVERAL HOURS AND MOVE EAST OF THE AREA LATE THIS EVENING. SEVERE THUNDERSTORM WATCH 475 REMAINS IN EFFECT THROUGH 10 PM. AS THE TROUGH MOVES EAST OF THE AREA OVERNIGHT CONVECTION WILL DIMINISH...HOWEVER WITH LIFT AHEAD OF THE APPROACHING UPPER TROUGH AND LOW LEVEL CONVERGENCE ALONG AND AHEAD OF THE SURFACE BOUNDARY COMBINED WITH HIGH MOISTURE IN PLACE EXPECT CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT. CONCERN FOR FLOODING REMAINS MAINLY ACROSS THE 5 POINTS AND SURROUNDING AREA. ONE TO TWO INCHES OF RAIN IN THE BASIN YESTERDAY COMBINED WITH UP TO AN INCH ALREADY TODAY...PLUS MORE CELLS TO THE WEST HAVE RESULTED IN ISSUING A FLASH FLOOD WARNING THROUGH 730 PM FOR THE COLUMBIA AND SURROUNDING AREAS. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... STRONG SHORT WAVE TROUGH MOVING THROUGH THE REGION DURING THE MORNING. SURFACE FRONTAL BOUNDARY MOVING SOUTH ACROSS THE AREA DURING THE AFTERNOON. POPS HIGH IN THE MORNING THEN DECREASING IN THE AFTERNOON AS STRONGEST LIFT MOVES EAST OF THE AREA. DRIER ATMOSPHERE FOR SATURDAY. WEAK COOL ADVECTION BEHIND THE FRONT AND DEPARTING LOW EXPECTED TO KEEP TEMPS DOWN TO NEAR CLIMATOLOGY SATURDAY. && .LONG TERM /SUNDAY THROUGH THURSDAY/... MODELS INDICATE UPPER RIDGE WILL SHIFT BACK TO THE WEST SOME...WITH UPPER TROUGH DEEPENING OVER THE E CONUS...EARLY TO MID NEXT WEEK. THIS ALONG WITH SOME EXPECTED INCREASE IN MOISTURE AND INDICATIONS OF A POSSIBLE FRONT SUGGESTS TREND TOWARDS INCREASING POPS. GENERALLY ACCEPTED BLEND OF GUIDANCE. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... WIDESPREAD CONVECTION TO AFFECT THE TAF SITES INTO THE EVENING. AIRMASS MODERATELY UNSTABLE WITH AN UPPER LEVEL DISTURBANCE CROSSING THE REGION THROUGH 07/02Z. CHANCES FOR SHRA/TSRA WILL CONTINUE OVERNIGHT THEN GRADUALLY DIMINISH ON FRIDAY FROM WEST TO EAST AS THE UPPER LEVEL DISTURBANCE MOVES TO THE COAST. EXTENDED AVIATION OUTLOOK...MVFR OR IFR CONDITIONS POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 99
Hazardous weather outlook, Aug 6, 3:30 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 330 PM EDT THU AUG 6 2015 GAZ040-063>065-077-SCZ018-020>022-025>031-035>038-041-071930- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-NEWBERRY- FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN- SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 330 PM EDT THU AUG 6 2015 ...SEVERE THUNDERSTORM WATCH 475 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ015-016-071930- LANCASTER-CHESTERFIELD- 330 PM EDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 6, 5:25 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
525 PM EDT THU AUG 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND DMG 2 NNW WARD 33.88N 81.75W
08/06/2015 SALUDA SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED TREES DOWN ON DANIEL
AVENUE ABOUT 1 MILE OUTSIDE OF WARD.
&&
WRSLocal storm report, Aug 6, 5:28 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
528 PM EDT THU AUG 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG SARDIS 32.98N 81.76W
08/06/2015 BURKE GA 911 CALL CENTER
DISPATCH REPORTED A TREE DOWN IN SARDIS.
&&
WRSLocal storm report, Aug 6, 5:30 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
530 PM EDT THU AUG 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 2 W BATESBURG 33.91N 81.58W
08/06/2015 SALUDA SC 911 CALL CENTER
DISPATCH REPORTED A TREE DOWN 2 MILES WEST
OF BATESBURG-LEESVILLE.
&&
WRSSpecial weather statement, Aug 6, 5:36 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
536 PM EDT THU AUG 6 2015
SCZ022-027>031-037-038-062230-
LEXINGTON-LEE-CLARENDON-RICHLAND-CALHOUN-SUMTER-KERSHAW-AIKEN-
536 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT LEE...NORTHWESTERN CALHOUN...
NORTHEASTERN AIKEN...EASTERN LEXINGTON...NORTH CENTRAL CLARENDON...
SUMTER...SOUTHERN KERSHAW AND RICHLAND COUNTIES...
AT 536 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES SOUTHEAST OF
CAYCE...MOVING EAST AT 25 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...SUMTER...LEXINGTON...WEST COLUMBIA...CAYCE...IRMO...FOREST
ACRES...CAMDEN...BISHOPVILLE...SPRINGDALE...ST. ANDREWS...
DENTSVILLE...OAK GROVE...WOODFIELDS...SOUTH SUMTER...RED BANK...SOUTH
CONGAREE...PINE RIDGE...GASTON AND ARCADIA LAKES.
LAT...LON 3381 8005 3369 8127 3413 8117 3436 8028
3434 8022 3429 8014 3423 8011 3420 8011
3416 8016 3415 8015 3409 8008 3408 8003
3403 7997
TIME...MOT...LOC 2136Z 263DEG 33KT 3387 8090Local storm report, Aug 6, 5:39 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
539 PM EDT THU AUG 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG 1 NW WOODFIELDS 34.07N 80.94W
08/06/2015 RICHLAND SC LAW ENFORCEMENT
MULTIPLE TREES DOWN CHATSWORTH ROAD,
CASTLETON LANE AND EXETER LANE. TIME
ESTIMATED BY RADAR.
&&
DALocal storm report, Aug 6, 5:46 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
546 PM EDT THU AUG 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG 5 SSW RIDGE SPRING 33.78N 81.69W
08/06/2015 AIKEN SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED TREES DOWN ON MOUNT
CALVARY ROAD AT MARKET ROAD.
&&
WRSThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:00 PM EDT | Special Weather Statement | CAE | Lexington | 60 min |
| Aug 6, 1:31 PM EDT | Special Weather Statement | CAE | Lancaster, Newberry | 59 min |
| Aug 6, 2:27 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 33 min |
| Aug 6, 2:56 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 34 min |
| Aug 6, 3:00 PM EDT | Special Weather Statement | CAE | Chesterfield, Fairfield, Lancaster | 60 min |
| Aug 6, 3:55 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry, Richland, Saluda | 35 min |
| Aug 6, 4:06 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 54 min |
| Aug 6, 4:32 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Fairfield, Kershaw, Lee, Lexington, Richland and 1 more | 58 min |
| Aug 6, 4:50 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Edgefield, Lexington, McCormick, Saluda | 55 min |
| Aug 6, 5:07 PM EDT | Special Weather Statement | CAE | Newberry | 38 min |
| Aug 6, 5:12 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, Fairfield, Lexington, McCormick, Newberry, Richland and 1 more | 48 min |
| Aug 6, 5:32 PM EDT | Flash Flood Warning | CAE | Lexington, Richland | 118 min |
| Aug 6, 5:36 PM EDT | Special Weather Statement | CAE | Lee, Richland, Sumter | 54 min |
| Aug 6, 5:46 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Richland, Sumter | 44 min |
| Aug 6, 6:01 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lancaster | 44 min |
| Aug 6, 6:35 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Richland | 40 min |
| Aug 6, 6:42 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Orangeburg | 33 min |
| Aug 6, 6:43 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Orangeburg | 47 min |
| Aug 6, 6:49 PM EDT | Areal Flood Advisory | CAE | Aiken, Calhoun, Lexington, Orangeburg, Richland | 116 min |
| Aug 6, 6:51 PM EDT | Special Weather Statement | CAE | Chesterfield, Kershaw, Lee, Richland, Sumter | 54 min |
| Aug 6, 7:03 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lee | 42 min |
| Aug 6, 7:16 PM EDT | Special Weather Statement | CAE | Clarendon, Orangeburg | 59 min |
| Aug 6, 7:29 PM EDT | Flash Flood Warning | CAE | Lexington, Richland | 2 hr |
| Aug 6, 4:38 PM EDT | Severe Thunderstorm Warning | CAE | McDuffie | 37 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.